Allopurinol and Indocin

Drug Interactions

 

indocin and allopurinol interaction

Is there and interaction between allopurinol and Indocin [indomethacin]?

Indocin (and the generic indomethacin) is a NSAID or non steroidal anti inflammatory drug. It is use to treat pain and inflammation associated with gout, arthritis and joint inflammation. Common side effects can include nausea, fluid retention, ringing in the ears and dizziness. The medication has to be used with caution in people with a history of stomach bleeding and ulcers, it can also increase the risk of heart attack and stroke.

Allopurinol is a medication that reduces the production of uric acid in the body. It is a Xanthine Oxidase inhibitor or is used to prevent gout, prevent certain types of kidney stones and treat the side effects of certain cancer treatments. The most common side effects include nausea, rash and diarrhea. Notify your healthcare providers if side effects occur, especially a rash.




There is no major interaction that has been identified between allopurinol and Indocin. In fact, indomethacin is commonly used to treat gout flares. Long-term use of NSAIDs are associated with many potential side effects and adverse reactions. Short-term use, however, tends to be tolerated much better. Always be alert for side effects and contact your doctor or pharmacist if you feel you may be having problems with your medications.

Comment Below! Because we’d like to hear your experience or further questions

Disclaimer

The pharmaceutical information on this site is provided as an information resource only, and is not to be used or relied on for any diagnostic or treatment purposes. This information is not intended to be patient education and should not be used as a substitute for professional diagnosis and treatment.
0 comments… add one

Leave a Comment